Alert archive / South Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Wilmington, NC
NWS Wilmington, NC issued this special weather statement at Jul 5, 2012, 8:49 PM EDT for Darlington County, South Carolina. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2012, 8:49 PM EDT (00:49 UTC)
- Expired
- Jul 5, 2012, 9:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Wilmington, NC
County Darlington County, SC
The radar
The Columbia radar (KCAE), 126 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3378 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1198 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
596
WWUS82 KILM 060049
SPSILM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
849 PM EDT THU JUL 5 2012
SCZ023-032-060145-
DARLINGTON-FLORENCE-
849 PM EDT THU JUL 5 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS FLORENCE AND DARLINGTON
COUNTIES THROUGH 945 PM EDT...
AT 849 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DARLINGTON RACEWAY...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS IMPACTED INCLUDE DARLINGTON...FLORENCE...DARLINGTON
RACEWAY...MARS BLUFF AND QUINBY.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3437 7993 3427 7957 3426 7957 3405 7980
3425 8001
TIME...MOT...LOC 0049Z 306DEG 11KT 3429 7990
$$
IIIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Jul 5, 8:25 PM EDT, 24 minutes earlier.
Area forecast discussion, Jul 5, 8:25 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
825 PM EDT THU JUL 5 2012
.SYNOPSIS...
BERMUDA HIGH PRESSURE OFFSHORE AND THE PIEDMONT TROUGH INLAND WILL
PREVAIL THROUGH MUCH OF THE FORECAST PERIOD...BRINGING HOT AND HUMID
CONDITIONS WITH ISOLATED THUNDERSTORMS EACH AFTERNOON AND EVENING.
AN UPPER RIDGE OVER THE AREA WILL SLOWLY WEAKEN NEXT WEEK...BRINGING
DAYTIME TEMPERATURES CLOSER TO NORMAL FOR JULY. AN APPROACHING
COLD FRONT WILL STALL NEAR THE AREA BEGINNING TUESDAY...BRINGING
INCREASED RAIN CHANCES THROUGH MUCH OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 730 PM THURSDAY...WATER VAPOR IMAGERY COMBINED WITH SURFACE
ANALYSIS PAINTS THE PICTURE THIS EVENING...WITH SURFACE HIGH
PRESSURE SINKING SOUTH ACROSS EASTERN TENNESSEE AND A LARGE UPPER
RIDGE HOLDING FIRM ACROSS THE MIDWEST. AT THE SAME TIME...SOUTHWEST
MONSOON MOISTURE IS WRAPPING UP ALONG THE WESTERN EDGE OF THE RIDGE
IN NM/CO...AND ROTATING BACK DOWN THE EASTERN PERIPHERY IN THE
APPALACHIANS...HELPING TO FUEL OUR STORMS TONIGHT.
ADDITIONALLY...S/SW RETURN FLOW AROUND OFFSHORE BERMUDA HIGH HAS
HELPED DRIVE DEWPOINTS WELL INTO THE 70S MOST LOCATIONS.
THE AMPLE HEATING THAT OCCURRED TODAY (MANY SPOTS STILL HAVE HI'S
NEAR 105F AT THIS HOUR) HELPED PUSH SBCAPE ABOVE 3000 J/KG...AND
ALTHOUGH PARCELS ARE RAPIDLY BECOMING CAPPED TO SURFACE BASED
INSTABILITY DUE TO LOSS OF HEATING...RUC/NAM FORECAST SOUNDINGS
SUGGEST ELEVATED INSTABILITY ROOTED AROUND 900MB WILL PERSIST WELL
INTO THE NIGHT. MLCAPES OF 1500 J/KG ARE PROGGED TO REMAIN THROUGH
MIDNIGHT...WITH LI'S AROUND -7 AND DECENT COLUMN MOISTURE UP THROUGH
600MB. AT THE SAME TIME...WV IMAGERY SUGGESTS A RATHER POTENT
IMPULSE ROTATING DOWN THROUGH VA/NC ATTM WHICH WILL LIKELY AID IN
CONTINUING CONVECTION EVEN AFTER NIGHTFALL...IF NOT LOCALLY
ENHANCING IT. NOTE THAT THE HRRR HAS NOT BEEN SHOWING MUCH OF ANY
NOCTURNAL CONVECTION...BUT THE HIGH RES ARW...WHICH HAS DONE THE
BEST RECENTLY AND IS PERFORMING WELL TONIGHT...KEEPS SCATTERED
CONVECTION NEAR THE AREA THROUGH APPROX 1AM. UPSTREAM CONVECTION
ALONG A COMBINATION OF THE PIEDMONT TROUGH AND RESIDUAL OUTFLOWS IS
SLOWLY WORKING SOUTH (DUE TO WEAK STEERING FLOW) AND THIS WILL
BECOME THE PRIMARY SHOW. EXACTLY HOW STRONG CONVECTION WILL BE IS
STILL TO BE SEEN...BUT ISOLATED STRONG TO DAMAGING WIND GUSTS ARE
NOT OUT OF THE QUESTION FOR A FEW MORE HOURS. THE BEST CHANCE OF
TSTMS WILL BE ACROSS NORTHERN AND WESTERN ZONES.
THE HEAT ADVISORY WILL BE ALLOWED TO EXPIRE ON TIME AT 9PM...AND
MINS TONIGHT WILL REMAIN RATHER ELEVATED SINCE FULL DECOUPLING IS
NOT EXPECTED. AS SURFACE HIGH SINKS SOUTH...A STRONG LLJ OF 25-30
KTS AT 900MB SHOULD DEVELOP WHICH WILL COMBINE WITH MID LEVEL
MOISTURE TO KEEP MINS FROM FALLING OFF TOO QUICKLY. HAVE LEANED MORE
TOWARDS THE WARMER NAM GUIDANCE...WITH LOWS IN THE MID 70S
INLAND...TO NEAR 80 AT THE IMMEDIATE COAST.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
AS OF 3 PM THURSDAY...MID/UPPER LEVEL RIDGE OVER THE CENTRAL
CONUS ON FRIDAY WILL FLATTEN AND SPREAD EASTWARD ON SATURDAY...
WITH INCREASING HEIGHTS OVER THE CWA THROUGH THE PERIOD. TIME-
HEIGHT CROSS SECTIONS SHOW A LAYER OF RELATIVELY DRY AIR BETWEEN
700-400 MB...WITH ONLY MODEST MOISTURE BELOW 700 MB. A DEEP LAYER
OF SUBSIDENCE IS ALSO NOTED IN RESPONSE TO THE INCREASING HEIGHTS.
ALTHOUGH DEEP MOISTURE IS LACKING...SURFACE DEWPOINTS IN THE MID
70S COMBINED WITH SB CAPE TO 2500 J/KG AND LI'S TO -6C WILL MAKE IT
TOUGH TO RULE OUT THE CHANCE FOR CONVECTION ALTOGETHER. ISOLATED
DEVELOPMENT WILL BE POSSIBLE FRIDAY AND SATURDAY ALONG THE SEA
BREEZE AND PIEDMONT TROUGH...BUT EXPECT CHANCES TO BE HIGHER
FRIDAY AS A SUBTLE MID-LEVEL SHORTWAVE DROPS SOUTH ACROSS THE
AREA DURING MIDDAY HEATING. ALSO NOTABLE LATE FRIDAY NIGHT AND
THROUGH SATURDAY IS DEEP ONSHORE FLOW ABOVE 700 MB. ANY CONVECTION
THAT DEVELOPS OVER THE WATERS WILL BE STEERED TOWARDS SHORE.
GIVEN WIDESPREAD HIGHS EXPECTED TO BE IN THE MID AND UPPER
90S FRIDAY AND SATURDAY...AND DEWPOINTS IN THE MID 70S...HEAT INDICES
SHOULD REACH 105 AT MANY LOCATIONS. THEREFORE WILL RAISE ANOTHER
HEAT ADVISORY FOR FRIDAY...AND ONE MAY BE REQUIRED FOR SATURDAY ALSO.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 3 PM THURSDAY...SUNDAY SHOULD BE THE LAST DAY OF EXTREME
HEAT. HIGH TEMPERATURES IN THE UPPER 90S AWAY FROM THE COAST COUPLED
WITH MID-70S DEWPOINTS SHOULD AGAIN YIELD HEAT INDICES ABOVE 105
DEGREES DURING THE DAY. THE HOT UPPER LEVEL RIDGE CAUSING THE HEAT
THIS WEEKEND WILL PASS VIRTUALLY OVERHEAD SUNDAY...THEN OFFSHORE
MONDAY. THIS WILL SHIFT THE DEEP-LAYER FLOW AROUND TO THE SOUTH ON
MONDAY... WITH DECREASING 850 MB TEMPS AND 1000-500 MB THICKNESSES
SHOWN ON GFS/ECMWF MODEL PLOTS. MONDAY'S HIGHS SHOULD THEREFORE RUN
A FEW DEGREES COOLER THAN ON SUNDAY. COOLING AND MOISTENING
MID-LEVELS SHOULD FAVOR BETTER A LITTLE CONVECTIVE POTENTIAL MONDAY
AS WELL.
BY TUESDAY THE PATTERN BECOMES EVEN MORE FAVORABLE FOR CONVECTION AS
A SYNOPTIC SURFACE FRONT DROPS SOUTH INTO THE CAROLINAS AND DEEP
MOISTURE INCREASES ALOFT AHEAD OF A DEVELOPING LONGWAVE TROUGH
EXTENDING FROM THE GREAT LAKES DOWN TO THE GULF COAST. GFS AND ECMWF
FORECAST SOUNDINGS SHOW AN UNCAPPED TROPICAL AIRMASS WITH SLIGHTLY
STEEPER THAN MOIST-ADIABATIC LAPSE RATES PERSISTING FOR SEVERAL DAYS
THIS WEEK...WITH PRECIP WATER INCREASING TO NEAR 2.0 INCHES. WE'VE
INCREASED THE AREA OF 40-50 PERCENT 12-HR POPS FORECAST TUESDAY
THROUGH THURSDAY AS THIS PATTERN CERTAINLY SHOULD EXCEED THE
CLIMATOLOGICAL 20-30 PERCENT 12-HR POP FOR THIS TIME OF YEAR.
UNIDIRECTIONAL SOUTH-SOUTHWEST WINDS AND MODEST LAPSE RATES WILL
SUPPORT HEAVY RAINFALL BUT NOT NECESSARILY SEVERE WEATHER.
DIURNAL TEMPERATURE RANGES WILL BECOME CONSTRICTED TUESDAY THROUGH
THURSDAY BY THE ADDITIONAL CLOUDS AND PRECIP...WITH HIGHS AVERAGING
IN THE UPPER 80S. LOWS SHOULD RANGE FROM 70-75.
&&
.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
AS OF 00Z...EXPECT VFR THROUGH THE VALID PERIOD WITH EXCEPTION OF
POSSIBLE BRIEF MVFR DUE TO PATCHY FOG EARLY FRIDAY MORNING AND IN
ANY CONVECTION THROUGH THE EARLY OVERNIGHT HOURS AND AGAIN DURING
FRIDAY AFTERNOON.
AFTER A FEW ISOLATED PULSE THUNDERSTORMS LATE THIS
AFTERNOON...CURRENT RADAR IMAGERY CONTINUES TO LIGHT UP WITH PULSE
CONVECTION ACROSS THE CAROLINAS. SOME OF THESE THUNDERSTORMS ARE
JUST ON THE FRINGE OF OUR CWA AND ANTICIPATE THIS CONVECTION TO
MOVE INTO THE INLAND SITES WITHIN THE NEXT HOUR. GIVEN CONTINUED
FAVORABLE STATE OF ATMOSPHERE...HAVE KEPT IN VCTS/VCSH AT ALL
SITES THROUGH THE EARLY OVERNIGHT HOURS. ANTICIPATE ANY CONVECTION
TO GRADUALLY TAPER OFF LATE OVERNIGHT LEAVING FEW MID TO HIGH-
LEVEL CLOUD DEBRIS TO LINGER ACROSS THE AREA WITH SOUTH- SOUTHWEST
WINDS AOB 10 KTS. THOUGH CONDITIONS WILL BE IDEAL FOR RADIATIONAL
COOLING...EXPECT INCREASED WINDS TO INHIBIT ANY FOG FORMATION
GIVEN INCREASED LOW LEVEL JET. HOWEVER...CANNOT COMPLETELY RULE
OUT BRIEF PATCHY MVFR FOG EARLY FRIDAY MORNING...ESPECIALLY AT
INLAND SITES.
AFTER DAYBREAK...SOUTHWEST WINDS WILL CONTINUE AND INCREASE
THROUGHOUT THE DAY TO AOB 10 KTS WITH GUSTS NEAR 15 KTS POSSIBLE
ALONG THE COAST. CANNOT RULE OUT ISOLATED TO SCATTERED CONVECTION
DURING THE AFTERNOON AND EVENING HOURS...THUS HAVE INTRODUCED VCTS.
EXTENDED OUTLOOK...A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY IN
THE AFTERNOON AND EVENING. OTHERWISE EXPECT VFR.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 730 PM THURSDAY...HAVE MADE NO SIGNIFICANT CHANGES TO ONGOING
FORECAST WITH THIS UPDATE. SW FLOW AROUND BERMUDA HIGH OF 10-20 KTS
PERSISTING ACROSS THE COASTAL WATERS...WITH BUOYS REPORTING SEAS OF
3-4 FT. THIS IS IN LINE WITH CURRENT FORECAST. STILL NOTE THAT HIGH
RES GUIDANCE IS DEPICTING THE DEVELOPMENT OF A STRONG LOW LEVEL JET
TONIGHT AS HIGH PRESSURE SINKS SOUTH ACROSS TENNESSEE. THIS COULD
ENHANCE WINDS ACROSS THE WATERS. HOWEVER...TEMPS 1200-1500 FT ABOVE
THE SURFACE SHOULD BE WARM ENOUGH THAT A WEAK INVERSION WILL DEVELOP
EVEN ACROSS THE WATERS (WATER TEMPS IN THE UPPER 70S ATTM) SO FULL
DOWNWARD MIXING IS NOT ANTICIPATED...AND WINDS/SEAS SHOULD REMAIN
BELOW ANY CAUTIONARY HEADLINE CRITERIA. FOR THIS REASON EXPECT
STATUS QUO...3-4 FT SEAS AND 10-20 KTS SW WINDS CONTINUING THROUGH
DAYBREAK...ALTHOUGH AN ISOLATED 5 FTER IS NOT OUT OF THE QUESTION
NEAR THE 20NM BOUNDARY WHERE WATER TEMPS ARE IN THE LOW 80S.
SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 PM THURSDAY...SOUTHWEST FLOW WILL PERSIST OVER THE WATERS
THROUGH THE PERIOD BETWEEN A SURFACE TROUGH LOCATED OVER THE
INLAND CAROLINAS AND BERMUDA HIGH PRESSURE. THE MSLP GRADIENT
MAGNITUDE WILL INCREASE EACH AFTERNOON IN RESPONSE TO THE SEA
BREEZE.
LONG TERM /SUNDAY THROUGH MONDAY/...
AS OF 3 PM THURSDAY...HIGH PRESSURE WELL OFF THE U.S. EAST COAST
SHOULD CONTINUE TO PUMP A WARM AND HUMID AIRMASS ONSHORE THROUGH
EARLY NEXT WEEK. THE PIEDMONT TROUGH SUNDAY WILL BECOME REPLACED ON
MONDAY BY LOW PRESSURE ALONG A COLD FRONT DIPPING SOUTH FROM
VIRGINIA. THIS FRONT SHOULD REMAIN NORTH OF THE COASTAL WATERS...BUT
MAY GET CLOSE ENOUGH TO BRING INCREASING CHANCES OF SHOWERS AND
THUNDERSTORMS MONDAY INTO TUESDAY. OTHERWISE...SOUTHWEST WINDS 10-15
KNOTS MAY INCREASE TO NEAR 20 KNOTS NEARSHORE DURING THE AFTERNOONS
DUE TO THE SEA BREEZE CIRCULATION. SEAS SHOULD AVERAGE 2-4 FT.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY FROM NOON TO 8 PM EDT FRIDAY FOR SCZ017-023-024-
032-033-039-053>056.
NC...HEAT ADVISORY FROM NOON TO 8 PM EDT FRIDAY FOR NCZ087-096-099-
105>110.
MARINE...NONE.
&&
SYNOPSIS...JDW/CRM
NEAR TERM...JDW
SHORT TERM...CRM
LONG TERM...TRA
AVIATION...SGL
MARINE...JDW/SHK/CRMHazardous weather outlook, Jul 5, 8:24 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 824 PM EDT THU JUL 5 2012 NCZ096-099-105>110-SCZ039-053>056-070030- BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER- COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-WILLIAMSBURG- INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- 824 PM EDT THU JUL 5 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY FRIDAY. HEAT ADVISORIES MAY BE REQUIRED EACH DAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-070030- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 824 PM EDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-SCZ017-023-024-032-033-070030- ROBESON-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- 824 PM EDT THU JUL 5 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH LATE TONIGHT. ISOLATED DAMAGING WIND GUSTS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY FRIDAY. HEAT ADVISORIES MAY BE REQUIRED EACH DAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 17
In the hours before
Special weather statement, Jul 5, 7:52 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
752 PM EDT THU JUL 5 2012
NCZ087-060030-
ROBESON-
752 PM EDT THU JUL 5 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN AND WESTERN
ROBESON COUNTY THROUGH 830 PM EDT...
AT 751 PM EDT...DOPPLER RADAR INDICATED DEVELOPING STRONG
THUNDERSTORMS NEAR LUMBER BRIDGE...REX...RED SPRINGS...AND MAXTON.
THESE THUNDERSTORMS WERE SLOWLY DRIFTING TOWARD THE SOUTH AT 5 MPH.
SOME LOCATIONS IMPACTED INCLUDE RED SPRINGS...ALMA...BUIE...MAXTON...
REX...SEVEN BRIDGES...SHANNON...ST. PAULS...WAKULLA...LUMBER
BRIDGE...PARKTON AND RENNERT.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3492 7897 3489 7892 3487 7891 3486 7892
3477 7887 3463 7945 3465 7945 3477 7934
3482 7936 3484 7935 3484 7919 3496 7904
TIME...MOT...LOC 2351Z 330DEG 2KT 3489 7906
TRASpecial weather statement, Jul 5, 7:57 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
757 PM EDT THU JUL 5 2012
SCZ017-060100-
MARLBORO-
757 PM EDT THU JUL 5 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS THE NORTHERN HALF OF
MARLBORO COUNTY THROUGH 900 PM EDT...
AT 757 PM EDT...DOPPLER RADAR INDICATED DEVELOPING STRONG
THUNDERSTORMS OVER BENNETTSVILLE...DRIFTING ONLY SLOWLY TOWARD THE
SOUTH.
SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...CHAVISTOWN...CLIO...
DUNBAR...MCCOLL...WALLACE...BLENHEIM AND TATUM.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3462 7945 3450 7952 3449 7972 3452 7976
3450 7977 3449 7979 3449 7980 3456 7983
3460 7981 3462 7978 3465 7982 3468 7986
3475 7990 3476 7962
TIME...MOT...LOC 2357Z 332DEG 2KT 3464 7966
TRALocal storm report, Jul 5, 8:38 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
838 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM TSTM WND DMG 3 NNE CLIO 34.62N 79.52W
07/05/2012 MARLBORO SC DEPT OF HIGHWAYS
TREE DOWN ON OLD MCCOLL CLIO ROAD NEAR SARGE ROAD
&&
EVENT NUMBER ILM1200248
WEISSLocal storm report, Jul 5, 8:39 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
839 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM TSTM WND DMG 2 NE CLIO 34.60N 79.53W
07/05/2012 MARLBORO SC DEPT OF HIGHWAYS
TREE DOWN ON HWY 83 JUST NORTH OF CLIO. TIME ESTIMATED
BASED OFF RADAR.
&&
EVENT NUMBER ILM1200250
WEISSLocal storm report, Jul 5, 8:48 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
848 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM TSTM WND DMG 2 W CLYDE 34.38N 80.22W
07/05/2012 DARLINGTON SC DEPT OF HIGHWAYS
TREE DOWN ON WEST OLD CAMDEN HIGHWAY. TIME ESTIMATED
BASED OFF RADAR.
&&
EVENT NUMBER ILM1200251
WEISSSpecial weather statement, Jul 5, 8:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
849 PM EDT THU JUL 5 2012
SCZ023-032-060145-
DARLINGTON-FLORENCE-
849 PM EDT THU JUL 5 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS FLORENCE AND DARLINGTON
COUNTIES THROUGH 945 PM EDT...
AT 849 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DARLINGTON RACEWAY...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS IMPACTED INCLUDE DARLINGTON...FLORENCE...DARLINGTON
RACEWAY...MARS BLUFF AND QUINBY.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3437 7993 3427 7957 3426 7957 3405 7980
3425 8001
TIME...MOT...LOC 0049Z 306DEG 11KT 3429 7990
IIIThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:03 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Marlboro | 47 min |
| Jul 5, 9:13 PM EDT | Special Weather Statement | ILM | Dillon | 62 min |
| Jul 6, 2:31 PM EDT | Heat Advisory | ILM | Darlington, Dillon, Florence, Georgetown, Horry, Marion and 2 more | 29 hr |
| Jul 5, 8:23 PM EDT | Severe Thunderstorm Warning | ILM | Robeson | 67 min |
| Jul 5, 8:59 PM EDT | Special Weather Statement | ILM | Columbus | 61 min |
| Jul 5, 9:28 PM EDT | Special Weather Statement | ILM | Robeson | 62 min |
| Jul 6, 4:13 PM EDT | Special Weather Statement | ILM | New Hanover | 47 min |
Nearby
Special Weather Statements in South Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.